MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3507001BC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: material rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female who underwent primary breast reconstruction with mentor siltex contour profile spectrum 650cc saline prosthesis experienced bilateral deflation post procedure.Right sided deflation was diagnosed through magnetic resonance imaging on (b)(6) 2019.Left sided deflation was discovered during the explant surgery on (b)(6) 2019.The devices were replaced with 755cc mentor memorygel breast implants.This report relates to the right prosthesis.See 1645337-2019-10886 for contralateral prosthesis report.
 
Additional Manufacturer Narrative
Additional information was received on 6/19/2019.The impacted product was a 700cc mentor memorygel breast implant, rather than the mentor siltex contour profile spectrum 650cc saline prosthesis reported initially.The device ruptured, rather than deflated.Section d has been updated with all available information.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances related to the reported complaint condition were identified.The investigation of the returned device was completed by the failure analysis lab on 6/22/2019.Device evaluation summary: according with the information reported the patient experienced a rupture of the breast implant.During analysis of the sample it was found ruptured and received in three parts.Microscopic examination was performed and no evidence of instrument damage was observed.No other anomalies were observed.Causes of rupture of gel-filled implants include, but are not limited to, the following events: damage from surgical instruments, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal daily routines including customary and purposeful trauma to the breast.Rupture is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8570829
Report Number1645337-2019-10887
Device Sequence Number2472219
Product Code FTR
UDI-Device Identifier00081317002178
UDI-Public00081317002178
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2015
Device Catalogue Number3507001BC
Device Lot Number6009801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR